It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-01-2006, 09:46 AM   #1
Member
(female)
 
Join Date: Jun 2005
Posts: 74
pambyboo HB User
Help! Losing My Hair!

Over the last month, my hair has been thinning ALOT. I've especially noticed it on my forehead hairline, which is awful because I have a really high forehead and can't afford to lose my bangs! Does this mean a flare, and should I call my rheumatologist, and what can I do to stop it?!! I'm getting panicked because I may need a wig soon at the rate I'm going....
Pambyboo

 
Old 05-01-2006, 01:05 PM   #2
Inactive
(male)
 
Join Date: Jan 2006
Posts: 195
Dan_Sims HB User
Re: Help! Losing My Hair!

pambyboo, 3 questions for you.

First, How old are you?
2nd, are you going through any stress or anger attacks.
You can lose hair due to stress or anger attacks.
Most of the hair will grow back within 9 months to a year if you get rid of the stress.
3rd, does your parents or grandparents have a history of hair loss.
If your not going through any stress and your parents and grandparents didn't have a history of hair loss.

The best products for growing hair is Xandrox
Dr. Richard Lee, a physician from Los Angeles, California, has engineered his own blend of a hair growth agent called Xandrox.
It's a powerful mixture of 5% minoxidil and azelaic acid, with the prescribed option for a 0.025% concentration of retinoic acid (Retin-A).

Minoxidil is the main incredient in rogaine.
The rogaine in the stores are usually 2% and 5%.
Dr. Lee also makes a 12.5% and 15% minoxidil.
But you want to start off at 5% so the hair gets used to it.
It was found that, that applying Retin-A with Minoxidil increase's the absorption of Minoxidil on the hair.

Last edited by Dan_Sims; 05-01-2006 at 02:40 PM.

 
Sponsors Lightbulb
   
Old 05-02-2006, 09:54 AM   #3
Senior Member
(female)
 
Join Date: May 2004
Posts: 267
darkwater HB User
Re: Help! Losing My Hair!

pambyboo, my opinion would be that it does mean you either have gotten through a flare or are still in a flare if you are experiencing hair loss. The immune gunk that builds up in your hair follicles only gets there when lupus is active in the skin of your scalp, and it can't get there if your lupus is totally under control. Yes, there are varying degrees of control... some symptoms that you associate with a flare may not be present, but enough of something is going on in your scalp to set in motion the hair loss. I know that I continued to lose hair for some time after my medications took effect and seemed to have the lupus under control.

My understanding is that with hair loss, a sort of chain reaction of events happens that leads to the hair falling out. Once that chain of events has been set in motion and the immune stuff has already built up in the follicle, that hair is going to die and fall out and you can't stop it, even if you took meds that stopped the flare right then and there. But the hair will come back. I know that is little comfort when you are losing a lot of hair, but it will.

 
Old 05-02-2006, 10:59 AM   #4
Member
(female)
 
Join Date: Jun 2005
Posts: 74
pambyboo HB User
Re: Help! Losing My Hair!

Thank you for answering!!-- I'm still trying to get through to my rheumatologist...having a hard time getting them to call me back. Does this mean I need prednisone or a stronger med? I just take plaquenil now--but I haven't felt the greatest lately. The last week I have been having a lot of nausea and stomach cramping with diarrhea- just thought I had a bug, but maybe not?
pambyboo

 
Old 06-25-2006, 01:24 PM   #5
Junior Member
(female)
 
Join Date: Jun 2006
Location: Kentucky
Posts: 20
sach34 HB User
Re: Help! Losing My Hair!

Just wandering if maybe you linked any of your symptoms to plaquenil. Some say it can cause some hairloss, but so can lupus. I am not sure about that, read your pamplet on the medicine and see what it says. Also, it can for sure cause some people to go to the bathroom to, but that usually goes away after a little while on the medicine. I took plaquenil for a little while and noticed a change in my hair, but it could have just been all in my mind since I was expecting it to do that to my hair. I have a thryoid problem and who knows what else that could be causing my hair to fall out. Ask your Dr. About the side effects of the medicine especially if you are new to it, if it is the medicine they may go away after a while. If you are not new to the medicne I am not sure what it could be. Seems like stress can do lots of things to the body including other illnesses. I hope you find out the stem of your problem. Good luck

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 05:33 PM
What do you make of this conversation? Help! Laylah Relationship Health 40 06-21-2007 11:15 AM
Please help me Get off of the Pain Killers! sun_shine54935 Addiction & Recovery 6 04-22-2005 04:04 AM
Any ideas on how I can help my BF? MibaWhiber Family & Friends of the Mentally Ill 3 01-29-2005 10:50 AM
i need a little help hiera Heart Disorders 23 11-30-2004 06:05 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), Daisygrace (4), brooklyngirl (4), paperbgprinces (3)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!